MAUDE Adverse Event Report: MICROVENTION, INC. AZUR CX 35 DETACHABLE; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICROVENTION, INC. AZUR CX 35 DETACHABLE; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 45-751019
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation of the returned coil system found the implant stretched at the proximal section and separated from the pusher; however, no indications of activation using a detachment controller was found on the pusher heater coil.The investigation found the pusher's monofilament with a tensile break shape at the tip, which is consistent with the device experiencing force that exceeded the strength of the monofilament causing the implant to separate from the pusher.The physical evaluation of the device could not identify the conditions or circumstances that led to the stretched implant, but the damage is consistent with the device experiencing forces exceeding the implant's yield strength.The catheter used in the procedure was not returned, so the investigation could not determine if it had caused or contributed to the reported complaint.
 
Event or Problem Description
No additional information received regarding the event.
 
Additional Manufacturer Narrative
A search for non-conformance's associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device has been returned to the manufacturer for evaluation.The investigation is ongoing.Upon completion of the investigation, a supplemental mdr will be submitted.
 
Event or Problem Description
As reported: during a splenic aneurysm coiling, a 6f 4cm sheath was in the splenic artery and a 5f 65cm catheter was into the outflow vessel of the aneurysm sac.The 10mmx19cm 035 azur cx coil was advancing into the vessel, about halfway into the outflow vessel, the coil wasn't forming so they went to pull the coil back and it detached.The doctor used saline to push the coil the rest of the way out of the catheter.They wanted to tuck the rest of the coil out of the catheter, but the wire would not advance into the catheter.The doctor felt resistance.The proximal part of the coil was stuck in the tip of the catheter.The doctor removed the catheter and coil out of the patient.All of the coil was removed.The procedure continued with successful embolization.The coil detached from the pusher wire inside the catheter.Regarding the statement the ¿doctor used saline to push the coil the rest of the way out of the catheter¿, only part of the coil was pushed out with saline, the distal end was still in the proximal part of the catheter.No snare was used to retrieve the coil.When the doctor pulled back the catheter, all of the coil was removed with the catheter, some of the coil was in the catheter and some was out of the tip.The patient left the room in stable condition.

Brand Name
AZUR CX 35 DETACHABLE
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key22855148
Report Number2032493-2025-90423
Device Sequence Number4418943
Product Code KRD
UDI-Device Identifier00812636021072
UDI-Public(01)00812636021072(11)241014(17)290930(10)0000730980
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K151358
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number45-751019
Device Lot Number0000730980
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/12/2025
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2025
Supplement Date Received by Manufacturer08/25/2025
Initial Report FDA Received Date08/20/2025
Supplement Report FDA Received Date08/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5F 65CM C2 GLIDE CATHETER.; 6F 4CM COOK ANSEL2 SHEATH.
Patient Age36 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite